Thunderstorm Wind, Marion
- When
- June 29, 3:15 PM EST
- Where
- Marion County, 6 mi S of Dunnellon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 28.967, -82.467
EMA reported roofs blown off homes at Williams St. and Pennsylvania Ave.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
EMA reported roofs blown off homes at Williams St. and Pennsylvania Ave.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 1:00 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT TUE JUN 29 2004 .SHORT TERM...HIGH PRES RIDGE HAS SHIFTED OVER NORTH FL BRINGING ONSHORE FLOW TO THE FL PORTION OF CWA WHILE GA PORTION IS MOSTLY IN SW FLOW. A REGION OF VORTICITY HAS BEEN PROMOTING STORMS OVER GULF WATERS OF PANHANDLE. THE VORTICITY WILL DRIFT TO THE SE AND IS EXPECTED TO INFLUENCE ONLY THE SUWANNEE VALLEY AND WRN ZONES. EAST COAST SEA BREEZE (ECSB) IS PUSHING INLAND WITH A ISOLATED STORMS POPPING BY EARLY AFTN. WEAK FLOW ALOFT WILL ALLOW THE ECSB TO DOMINATE WHILE THE BIG BEND SEA BREEZE IS CONFINED TO THE COAST. STORM MOTION WILL BE TO THE EAST NORTH OF I-10 AND SOMEWHAT ERRATIC ELSEWHERE UNTIL THIS EVNG WHEN STORMS SHOULD BEGIN MOVING N TO NE. RIDGE REMAINS OVER CWA WED/THU WITH ECSB BEGINNING EARLY AFTN AND STORMS DEVELOPING INLAND. ON WEDNESDAY ETA40 SHOWS CONVERGENCE FROM WRN MARION COUNTY TO SE GA COAST AND ON THURSDAY ALONG THE TRAIL RIDGE WEST OF I-95. A SERIES OF SHORT WAVES WILL CROSS GEORGIA NORTH OF CWA BUT WILL COME CLOSE ENOUGH TO INFLUENCE POPS ACROSS NRN TIER. BY FRIDAY RIDGE DRIFTS TO CENTRAL FL AND SW FLOW WILL BRING AFTN STORMS TO NE FL COAST. .LONG TERM...A PAIR OF HIGH PRES CENTERS ALOFT OVER MEXICO AND SWRN ATLANTIC BLOCK A TROUGH OVER THE SRN MS VALLEY WHICH KEEPS A MEAN SW FLOW OVER OUR REGION. && .MARINE...FLOW KEEPS SWITCHING BACK AND FORTH...THE SOUTHEAST FLOW WILL CONTINUE UNTIL FRIDAY THEN SHIFTING TO SOUTHWEST ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 72 90 / 30 50 40 50 SSI 74 89 75 88 / 20 50 30 40 JAX 73 91 73 91 / 30 50 30 50 SGJ 73 88 75 88 / 20 40 20 40 GNV 71 91 71 92 / 30 50 30 50 OCF 71 91 71 91 / 20 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/MH/MZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT TUE JUN 29 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT TUE JUN 29 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED STRONG STORMS THIS AFTERNOON AND EVENING... A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING AND SEABREEZES WHICH WILL LEAD TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE BEST COVERAGE OF STORMS WILL BE ALONG THE SEABREEZE COLLISION...MAINLY WEST OF INTERSTATE 95. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH AND HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 359 PM EDT TUE JUN 29 2004 FLZ036-292045- ALACHUA FL- 359 PM EDT TUE JUN 29 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 2 MILES NORTH OF ARCHER...WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The Tampa radar (KTBW), 140 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396521.